# SDR CA070227015

- Difficulty date: January 26, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Bell 212
- Aircraft time: 18,358 hours
- Engine: Pwa PT6T3B
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gearbox
- Part number: PT6T3B
- Part serial: CPGB1886
- Condition: Making Metal
- Location: Reduction Gb
- Part time: 16,983 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE NR 1 CHIP DETECTOR CAUTION LIGHT ILLUMINATED WHILE IN CRUISE FLIGHT AND PILOT RETURNED TO BASE. REDUCTION GEARBOX NR 1 SIDE CHIP DETECTOR FOUND WITH SMALL AMOUNT OF METAL. CHIP DETECTOR WAS CLEANED AND AIRCRAFT FLEW ANOTHER 2 HOURS BEFORE SECOND CHIP LIGHT AND RETURNED TO BASE.  SLIGHTLY MORE METAL FOUND ON PLUG. OIL WAS CHANGED AND AIRCRAFT WAS GROUND RUN 1 MINUTE BEFORE CHIP LIGHT ILLUMINATED. CHIP DETECTOR AND OIL FILTER CONTAINED MASSIVE AMOUNT OF METAL. REDUCTION GEARBOX WAS REPLACED AND SENT TO MFG FOR INVESTIGATION. NO REPORT HAS BEEN ISSUED AS YET. (TC NR 20070227015)
